MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS POWER CABLE ASSEMBLY; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS POWER CABLE ASSEMBLY; SAW, POWERED, AND ACCESSORIES
Model Number 7205788
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was shorting.No patient injuries were reported.This failure was detected prior surgery.A backup was available.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was no relationship found between the returned device and the reported incident.An evaluation was performed by smith & nephew.A visual inspection observed bent pins in the handpiece connector.The pins were not touching other pins or the housing.A functional test revealed the bent pins prevented insertion of the handpiece.The pins were straightened and the cable retested, no shorts were observed.The complaint was not confirmed.Factors that could have contributed to the failure include excessive force, misalignment, or twisting of the connector during connection/disconnection to a handpiece.

Brand Name
DYONICS POWER CABLE ASSEMBLY
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7440250
Report Number1643264-2018-00297
Device Sequence Number11256766
Product Code HAB
UDI-Device Identifier03596010408990
UDI-Public(01)03596010408990
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205788
Device Catalogue Number7205788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2018
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1